MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS STEM SIZE 5; HIP CEMENTLESS STEM
Catalog Number 01.12.035
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department partial hip revision surgery (stem and head) occurred 4 years and 3 months after cementless total hip arthroplasty in a (b)(6) year old heavy ((b)(6) kg) man.Radiographic image provided shows the presence of signs of stress shielding suggesting distal fixation of the stem.Aseptic loosening is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.Batch review performed on 12 april 2019: lot 147653: (b)(4) items manufactured and released on 11-feb-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold, without any other similar event reported.
 
Event or Problem Description
On march 18 we were informed about a revision surgery planned on march 19.Revision performed 4 years and 3 months from the primary due to left side stem loosening.The reason of the mobilization is unknown.The revision surgery completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the implant shows ha layer almost fully absorbed, metal transfer scratch on the femoral head.It is not possible to determine a failure root cause.
 
Additional Manufacturer Narrative
On may 03, 2019 we were informed that the primary surgery date reported in the initial report was wrong (01-gen-2015) and the correct one was 07 aug 2015.So, the revision was performed 3 years and 7 months after the primary case.

Brand Name
STEM: QUADRA-H CEMENTLESS STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8522865
Report Number3005180920-2019-00279
Device Sequence Number11430917
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number01.12.035
Device Lot Number147653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
03/18/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/17/2019
05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight106